# SDR 6CBA2018112118180

- Difficulty date: November 21, 2018
- Submitted: December 3, 2018
- Operation: Air carrier
- Aircraft: N258AF
- Make and model: Beech 400A
- Aircraft serial: RK129
- Aircraft time: 8,350 hours, 6,492 cycles
- Engine: Wilint FJ443A
- Engine time: 2,058 hours, 1,599 cycles
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Actuator
- Condition: Faulted
- Location: Nlg
- Stage of operation: DE
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

PROBLEM: WHILE ENROOT/DECENT  KTPA TO KDAL THE FLIGHT CREW REPORTED  "NOSE GEAR DID NOT DESCEND WHEN HANDLE ACTUATED. PERFORMED EMERGENCY GEAR EXTENT ON FOUND HYDRAULIC FLUID LEAKING FROM NOSE WHEEL COMPARTMENT". THE EMERGENCY EXTENSION YIELDED A GREEN NOSE GEAR DOWN AND LOCKED CONDITION, THE AIRCRAFT LANDED SAFELY WITHOUT INCIDENT AND NO EMERGENCY DECLARED. RESOLUTION: A CONTRACT MAINTENANCE VENDOR UPON ARRIVAL TO THE AIRCRAFT, INSPECTED THE NOSE GEAR UPLOCK ADJUSTMENT, ACTUATOR, SWITCHES, HARNESSES, AND NOSE GEAR DOORS FOR DEFECTS. NONE NOTED. CYCLED GEAR 40+ TIMES WHILE INSPECTING CYCLED FLAPS AND BRAKES SEVERAL TIMES ALL WITH NO DEFECTS NOTED IAW AMM 32-20-00. PURGED THE HYDRAULIC FLUID FROM THE  EMERGENCY GEAR/BRAKE PNEUMATIC LINES NO DEFECTS NOTED IAW BEECHCRAFT 100 AMM 12-10-00. SERVICED THE EMERGENCY BRAKE AND MAIN GEAR DOORS CLOSE NITROGEN BOTTLE TO 1500 PSI IAW BEECH AMM 12-10-00. SERVICED THE NOSE GEAR STRUT TO 84 PSI WHILE ON JACKS NO OTHER DEFECTS NOTED IAW BEECH AMM 12-10-00. SERVICED THE HYDRAULIC PACKAGE TO FULL NO DEFECTS NOTED IAW BEECHCRAFT AMM 12-10-00.  FOLLOWING PREVIOUS MAINTENANCE ACTION AND AIRCRAFT RELEASE, THE AIRCRAFT WAS FLOWN TO CONFIRM ITS PROBLEM COULD/COULD NOT  BE REPRODUCED. UPON AIRCRAFT RETURN THE FLIGHT CREW WROTE UP THE FOLLOWING: NOSE GEAR DID NOT DESCEND WHEN GEAR HANDLE ACTUATED. PERFORMED EMERGENCY GEAR EXTENSION. CONTRACT MAINTENANCE WORKED THE PROBLEM AND FOUND THE NLG UPLOCK ACTUATOR WAS FAULTY. IT WAS REMOVED AND REPLACED WITH AN OVERHAULED UNIT IAW BEECHCRAFT 400A AMM 32-30-00 WITH NO DEFECTS NOTED. THE HYD. FLUID WAS PURGED FROM THE EMERGENCY GEAR BRAKE PNEUMATIC LINES IAW BEECHCRAFT 400A AMM 12-10-00. SERVICED THE EMERGENCY BRAKE AND MAIN GEAR DOORS CLOSE NITROGEN BOTTLE TO 1500 PSI IAW BEECHCRAFT 400A AMM 12-10-00. FOLLOWING THIS MAINTENANCE ACTION THE AIRCRAFT HAS FLOWN ABOUT 9 LEGS WITH NO DEFECTS OR PROBLEMS.
